Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 82, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2010, 5:30 PM CDT for Madison County, Illinois; Saint Louis County, City of Saint Louis, Missouri. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2010, 5:30 PM CDT (22:30 UTC)
- Expired
- May 26, 2010, 6:00 PM CDT
- In force
- 30 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, IL, City of Saint Louis, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 5:30 PM CDT | TSTM WND DMG | St. Louis, MO | HIGH WINDS KNOCKED DOWN TREE LIMBS ON GOVT FACILITY GROUNDS NEAR 2ND ST AND ARSENAL...ONE TREE COMPLETELY BLOWN DOWN. METAL PICNIC TABLES ALSO BLOWN OVER. |
| May 26, 5:49 PM CDT | HAIL 0.5 | St. Louis, MO | HAIL REPORTED AT SAINT LOUIS UNIVERSITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1332 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210
WUUS53 KLSX 262230
SVRLSX
ILC119-MOC189-510-262300-
/O.NEW.KLSX.SV.W.0082.100526T2230Z-100526T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT WED MAY 26 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MADISON COUNTY IN SOUTHWEST ILLINOIS...
EAST CENTRAL ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...
ST. LOUIS CITY IN EAST CENTRAL MISSOURI...
* UNTIL 600 PM CDT
* AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED ALONG
INTERSTATE 70 JUST NORTH OF DOWNTOWN ST. LOUIS. THIS STORM WAS
NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
HILLSDALE...NORTHWOODS...JENNINGS...NORMANDY...RIVERVIEW...
ST LOUIS CITY...BELLEFONTAINE NEIGHBORS...COOL VALLEY...
UNIVERSITY CITY...BEL-RIDGE...DELLWOOD...
CLAYTON...FERGUSON...RICHMOND HEIGHTS...KINLOCH...
ST. JOHN...BERKELEY...OVERLAND...WOODSON TERRACE...
OLIVETTE AND UPLANDS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3866 9017 3866 9018 3864 9018 3858 9025
3867 9042 3880 9029 3871 9011
TIME...MOT...LOC 2229Z 136DEG 1KT 3867 9022
WIND...HAIL 60MPH 1.00IN
$$
TRUETT2 follow-up statements
055
WWUS53 KLSX 262245
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT WED MAY 26 2010
ILC119-MOC189-510-262300-
/O.CON.KLSX.SV.W.0082.000000T0000Z-100526T2300Z/
MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO-
545 PM CDT WED MAY 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST. LOUIS
CITY...EASTERN ST. LOUIS... AND SOUTHWESTERN MADISON COUNTIES UNTIL
600 PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INTERSTATE 70 JUST NORTH OF DOWNTOWN ST. LOUIS. MOVEMENT WAS NEARLY
STATIONARY.
LOCATIONS IMPACTED INCLUDE...
ST. LOUIS...HILLSDALE...NORTHWOODS...NORMANDY...CLAYTON...
UNIVERSITY CITY...RICHMOND HEIGHTS...COOL VALLEY...BEL-RIDGE...ST.
JOHN...KINLOCH...OVERLAND...OLIVETTE...BERKELEY...WOODSON
TERRACE...UPLANDS PARK...BEVERLY HILLS AND GREENDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3866 9017 3866 9018 3864 9018 3858 9025
3867 9042 3880 9029 3871 9011
TIME...MOT...LOC 2244Z 053DEG 2KT 3866 9023
WIND...HAIL 60MPH 1.00IN
$$
TRUETT567
WWUS53 KLSX 262301
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT WED MAY 26 2010
ILC119-MOC189-510-262310-
/O.EXP.KLSX.SV.W.0082.000000T0000Z-100526T2300Z/
MADISON IL-ST. LOUIS CITY MO-ST. LOUIS MO-
601 PM CDT WED MAY 26 2010
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. LOUIS...ST.
LOUIS CITY AND SOUTHWESTERN MADISON COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM AS IT DRIFTS WEST FROM ST LOUIS CITY INTO
EASTERN ST LOUIS COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3866 9017 3866 9018 3864 9018 3858 9025
3867 9042 3880 9029 3871 9011
TIME...MOT...LOC 2245Z 053DEG 2KT 3866 9023
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:05 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 26, 3:05 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 305 PM CDT WED MAY 26 2010 .DISCUSSION... /304 PM CDT WED MAY 26 2010/ SCATTERED SHOWERS AND THUNDERSTORMS HAVE POPPED UP ONCE AGAIN TODAY...MAINLY ALONG AND EAST OF A QUINCY TO STEELEVILLE LINE...AND SLOWLY DRIFTING TO THE SOUTH. SO MAIN FORECAST ISSUE IN THE SHORT TERM IS DEALING WITH THE DAILY DIURNAL CHANCES OF SHOWERS AND THUNDERSTORMS...BEFORE STRONGER RIDGE BUILDS IN ON FRIDAY...DRYING THINGS OUT AND SURPRESSING ANY ACTIVITY FOR THE FIRST HALF OF THE HOLIDAY WEEKEND. ACTIVITY WILL PERSIST THIS EVENING...MAINLY ACROSS EASTERN HALF OF CWA...BEFORE SLOWLY DIMINISHING. OTHERWISE...EXPECT MILD AND HUMID CONDITIONS WITH LOWS ONLY IN THE LOW TO MID 60S TONIGHT. ON THURSDAY...WILL SEE A DECENT SHORTWAVE SLIDE SOUTH THROUGH THE AREA WITH AN EVEN BETTER CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING...THOUGH DO NOT EXPECT ANY WIDESPREAD SEVERE WEATHER... JUST SOME ISOLATED CHANCES OF HAIL...GUSTY WINDS OR VERY HEAVY RAINFALL. ANOTHER WARM DAY WITH HIGH TEMPERATURES IN THE LOW TO MID 80S. BY THURSDAY EVENING...ACTIVITY WILL FINALLY COME TO AN END AS DECENT SURFACE RIDGE BUILDS IN WITH DRIER AIR SINKING SOUTH. TEMPS WILL DIP INTO THE UPPER 50S WITH CLEARING SKIES. DRY WEATHER TO CONTINUE THROUGH SUNDAY WITH HIGH TEMPS IN THE 80S EACH DAY. HOWEVER...ANOTHER WEATHER SYSTEM WILL APPROACH THE REGION SUNDAY NIGHT WITH A COLD FRONT SLIDING THROUGH AREA AND STALLING JUST SOUTH OF THE FORECAST AREA BY MONDAY. STILL NOT CONFIDENT ON EXACT TIMING OF THIS SYSTEM SO HAVE SILENT 20 POPS SUNDAY NIGHT WITH LOW CHANCE POPS MONDAY...MEMORIAL DAY. WITH FRONT STALLED TO OUR SOUTH COULD SEE ADDITIONAL ACTIVITY OVER SOUTHEASTERN PORTIONS OF FORECAST AREA ON TUESDAY. BYRD && .AVIATION... /104 PM CDT WED MAY 26 2010/ AMS-TYPE THUNDERSTORMS WILL CONTINUE TO THREATEN TAFS THROUGHOUT THE PERIOD. IN THE ABSENCE OF SYNOPTIC SCALE FORCING CONVECTIVE TRENDS WILL PRIMARILY BE DRIVEN BY STORM INTERACTIONS/OUTFLOW BOUNDARIES...WHICH NECESSIATES USING NOWCAST TECHNIQUES TO PIN DOWN SPECIFICS ONCE THE CONVECTION GETS GOING. WILL INTITIALLY HIGHLIGHT THREAT WITH CB CLOUD GROUPS AT UIN AND COU...AND VCTS AT STL AND SUS DUE TO DEVELOPMENT THAT OCCURRED OVER STL CITY JUST BEFORE 18Z. GREATEST COVERAGE SHOULD BE TIED TO MAX AFTERNOON HEATING SO HAVE CONTINUED PREVIOUS FORECAST TRENDS OF ENDING TSRA THREAT AT 03Z...HOWEVER AS HAS BEEN THE CASE THE PAST FEW EVENINGS STORMS MAY CERTAINLY LINGER WELL PAST THAT TIME FRAME. WILL LET EVENING SHIFT FINE TUNE THOSE DETAILS. SPECIFICS FOR KSTL...IN ADDITION TO ABOVE REASONING...ROBUST STORM THAT FORMED NEAR DOWNTOWN HAS PRODUCED A WELL-DEFINED OUTFLOW BOUNDARY THAT THE TDWR DATA INDICATES IS PROPAGATING WNW TOWARD STL...SO HAVE INCLUDED AN HOUR OR TWO OF SE WIND BEGINNING AT 1830Z. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 26, 3:40 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CDT WED MAY 26 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 340 PM CDT WED MAY 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED...HIT AND MISS...THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. ALTHOUGH NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY BECOME STRONG TO SEVERE PRODUCING HAIL AND STRONG GUSTY WINDS. DUE TO THE SLOW MOVEMENT OF THE STORMS AND THE MOISTURE IN THE AIR HEAVY RAINS AND LOCALIZED FLOODING IS ALSO POSSIBLE. MODERATE FLOODING IS OCCURRING AT CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY. MODERATE FLOODING IS EXPECTED TO CONTINUE AT CHESTER ALONG THE MISSISSIPPI RIVER UNTIL SATURDAY MORNING. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL..STRONG WIND GUSTS...OR RAINFALLS IN EXCESS OF ONE INCH. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
In the hours before
Local storm report, May 26, 4:01 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 4 S FESTUS 38.16N 90.41W
05/26/2010 E0.88 INCH JEFFERSON MO PUBLIC
&&
SIPPRELLLocal storm report, May 26, 4:03 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 5 S CRYSTAL CITY 38.16N 90.37W
05/26/2010 M1.00 INCH JEFFERSON MO PUBLIC
QUARTER SIZE HAIL NEAR THE OAKLAND HOME MOBILE PARK
&&
KANOFSKYLocal storm report, May 26, 4:04 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
404 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 7 NW BLOOMSDALE 38.09N 90.30W
05/26/2010 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
ALONG INTERSTATE 55 ROUGHLY 2 MILES NORTH OF THE
JEFFERSON - SAINTE GENEVIEVE COUNTY BORDER
&&
SIPPRELLLocal storm report, May 26, 4:20 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 N CARLINVILLE 39.32N 89.88W
05/26/2010 E0.88 INCH MACOUPIN IL LAW ENFORCEMENT
&&
PHILLIPSONLocal storm report, May 26, 4:42 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 1 NNW EDWARDSVILLE 38.81N 89.97W
05/26/2010 E0.25 INCH MADISON IL CO-OP OBSERVER
COCORAHS REPORT.
&&
BYRDLocal storm report, May 26, 5:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT WED MAY 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL HARDIN 39.16N 90.62W
05/26/2010 E0.25 INCH CALHOUN IL TRAINED SPOTTER
&&
PHILLIPSONThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:57 AM CDT | Areal Flood Advisory | LSX | Greene | 6 hr |
| May 26, 2:49 PM CDT | Areal Flood Advisory | LSX | Bond, Montgomery | 5 hr |
| May 26, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Madison | 23 min |
| May 26, 4:14 PM CDT | Areal Flood Advisory | LSX | Bond, Clinton, Madison, Saint Clair | 4 hr |
| May 26, 5:13 PM CDT | Areal Flood Advisory | LSX | Saint Clair | 4 hr |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 37 min |
| May 26, 5:51 PM CDT | Areal Flood Advisory | LSX | Macoupin, Madison | 4 hr |
| May 25, 8:46 PM CDT | Flash Flood Warning | LSX | Crawford | 6 hr |
| May 25, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 32 min |
| May 26, 3:52 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 23 min |
| May 26, 6:11 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 25 min |
| May 26, 6:29 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.